Piecewise linear approximations for the static-dynamic uncertainty strategy in stochastic lot-sizing

Roberto Rossi, Onur A. Kilic, S Armagan Tarim

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

In this paper, we develop a unified mixed integer linear modeling approach to compute near-optimal policy parameters for the non-stationary stochastic lot sizing problem under static-dynamic uncertainty strategy. The proposed approach applies to settings in which unmet demand is backordered or lost; and it can accommodate variants of the problem for which the quality of service is captured by means of backorder penalty costs, non-stockout probabilities, or fill rate constraints. This approach has a number of advantages with respect to existing methods in the literature: it enables seamless modeling of different variants of the stochastic lot sizing problem, some of which have been previously tackled via ad-hoc solution methods and some others that has not yet been addressed in the literature; and it produces an accurate estimation of the expected total cost, expressed in terms of upper and lower bounds based on piecewise linearisation of the first order loss function. We illustrate the effectiveness and flexibility of the proposed approach by means of a computational study.
Original languageEnglish
Pages (from-to)126-140
Issue number1
Early online date20 Aug 2014
Publication statusPublished - Jan 2015


Dive into the research topics of 'Piecewise linear approximations for the static-dynamic uncertainty strategy in stochastic lot-sizing'. Together they form a unique fingerprint.

Cite this